Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 32, NWS Pueblo, CO

June 8, 20085 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Jun 8, 2008, 3:27 AM MDT for 5 counties in Colorado. It took effect at Jun 8, 2008, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 8, 2008, 3:27 AM MDT (09:27 UTC)
In effect from
Jun 8, 2008, 12:00 PM MDT
Expired
Jun 8, 2008, 8:00 PM MDT
In force
8 hr
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO

The nearest sounding before it

Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Grand Junction, CO at 00:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Grand Junction, CO at 00:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2392 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPUB 080927
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
327 AM MDT SUN JUN 8 2008

...A RED FLAG WARNING FOR WIND SPEEDS 25 OR GREATER...LOW RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS
HAS BEEN ISSUED FOR THIS AFTERNOON AND EVENING...1200 LOCAL THROUGH
2000 LOCAL...FOR FIRE WEATHER ZONE 224...INCLUDING THE SAN LUIS
VALLEY...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH THE
AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR
THE SAN LUIS VALLEY THIS AFTERNOON THROUGH EARLY EVENING.

COZ224-090130-
/O.UPG.KPUB.FW.A.0027.080608T1800Z-080609T0000Z/
/O.NEW.KPUB.FW.W.0032.080608T1800Z-080609T0200Z/
SAN LUIS VALLEY-
327 AM MDT SUN JUN 8 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

THE COMBINATION OF WIND SPEEDS 25 OR GREATER...LOW RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS
VALLEY THIS AFTERNOON AND EARLY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. ERRATIC AND DANGEROUS FIRE
BEHAVIOR CAN BE EXPECTED IF ANY FIRE STARTS.

$$

METZE
2 follow-up statements
000 
WWUS85 KPUB 082101
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
301 PM MDT SUN JUN 8 2008

...A RED FLAG WARNING FOR WIND SPEEDS 25 OR GREATER...LOW
RELATIVE HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY
FUELS IS IN EFFECT THROUGH 2000 LOCAL TIME...FOR FIRE WEATHER ZONE
224...INCLUDING THE SAN LUIS VALLEY...

.THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH
THE AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING
FOR THE SAN LUIS VALLEY THIS AFTERNOON THROUGH EARLY EVENING.


COZ224-090200-
/O.CON.KPUB.FW.W.0032.000000T0000Z-080609T0200Z/
SAN LUIS VALLEY-
301 PM MDT SUN JUN 8 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

THE COMBINATION OF WIND SPEEDS 25 OR GREATER...LOW RELATIVE
HUMIDITY OF 15 PERCENT OR LESS...HAINES 5 TO 6...AND DRY FUELS
WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS ACROSS THE SAN LUIS
VALLEY THIS AFTERNOON AND EARLY EVENING.

CURRENTLY...THE SAN LUIS VALLEY IS EXPERIENCING WIND GUSTS OF 30 MPH 
AND HUMIDITY OF AROUND 15 PERCENT. THESE CRITICAL CONDITIONS WILL CONTINUE
THROUGH THE EARLY EVENING. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. ERRATIC AND DANGEROUS
FIRE BEHAVIOR CAN BE EXPECTED IF ANY FIRE STARTS.

$$
000 
WWUS85 KPUB 090226
RFWPUB

RED FLAG WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
826 PM MDT SUN JUN 8 2008

...RED FLAG WARNING HAS EXPIRED...

.SOUTH WEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE SAN LUIS
VALLEY THIS EVENING...AND ALONG WITH LOWERING TEMPERATURES AND 
INCREASING...HUMIDITIES HAS ALLOWED FOR THE RED FLAG WARNING TO
EXPIRE. 


COZ224-090330-
/O.EXP.KPUB.FW.W.0032.000000T0000Z-080609T0200Z/
SAN LUIS VALLEY-
826 PM MDT SUN JUN 8 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE SAN LUIS VALLEY.

SOUTH WEST WINDS WILL CONTINUE TO DIMINISH ACROSS THE SAN LUIS
VALLEY THIS EVENING...AND ALONG WITH LOWERING TEMPERATURES AND 
INCREASING...HUMIDITIES HAS ALLOWED FOR THE RED FLAG WARNING TO
EXPIRE. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:35 PM MDT, 11 hours 52 minutes earlier.

Area forecast discussion, Jun 7, 3:35 PM MDT, 11 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
335 PM MDT SAT JUN 7 2008

.SHORT TERM...
(TONIGHT AND SUNDAY)

...A FEW SEVERE STORMS POSSIBLE TOMORROW...

CURRENTLY...A BIG DISPARITY IN TEMPS AS SERN GRASSLANDS ARE APPROACHING
100 DEGREES WHILE N OF THE ARKANSAS...TEMPS REMAIN IN THE UPPER 70S. IT
HAS BEEN VERY SLOW TO MIX OUT OVER THE NERN ZONES...AND WINDS ARE
STILL SERLY OR ERLY OVER THIS AREA. SHOULD SEE WRLY WINDS MIX DOWN
OVR THE NEXT HOUR OR SO...AND THIS SHOULD HELP SPIKE TEMPS UP A GOOD
5 TO 10 DEGREES. SHOULD STILL SEE A FEW HOURS OF CRITICAL FIRE WX
LATE THIS AFTERNOON AND EARLY EVE...WITH FRONT BEING A BIT DELAYED.
JUST SOME WEAK RETURNS OVR THE NWRN PORTION OF THE STATE ATTM...AND SOME
CU BUILDUPS OVER THE CNTRL MTS. HAVE ALREADY TAPERED BACK POPS THIS
EVE FOR THE REGION...STILL COULD SEE SOME ISOLD CONVECTION THIS EVE
AS THE FRONT GETS A BIT CLOSER. FRONT SHOULD APPROACH NRN EL PASO
AROUND 03 OR 04Z...THEN MOVE THROUGH THE ERN PLAINS AND DOWN TO THE
RATON BY SUN MORNING. COULD SEE SOME AREAS OF LOW CLOUDS/STRATUS BY
EARLY SUN MORNING.

SUNDAY WILL SEE MOIST ERLY SFC WINDS OVR THE PLAINS...WHICH WILL
HOLD HIGH TEMPS DOWN ABOUT 15 DEGREES LOWER THAN THE MAXES REACHED
THIS AFTERNOON. RH WILL BE HIGHER...REDUCING THE FIRE WX DANGER. SAN
LUIS VALLEY MAY SEE SOME MARGINAL FIRE WX DANGER...BUT WINDS WILL BE
LESS STRONG AND RH HIGHER THAN TODAY.

MAIN CONCERN TOMORROW WILL BE THE POSSIBILITY OF SOME ISOLD STORMS
LATE IN THE AFTERNOON...PROBABLY AFTER 20Z. NAM12 SHOWS MUCH OF THE
PLAINS CAPPED UNTIL LATE IN THE DAY...BUT POCKETS OF HIGHER SBCAPE
MAY DEVELOP JUST E OF THE MTS IN A NARROW AXIS OF INSTABILITY. SHEAR
WILL BE MORE THAN SUFFICIENT FOR ROTATING STORMS...SO MIGHT SEE
A SEVERE STORM OR TWO E OF 1-25 AND SOUTH OF HIGHWAY 50. PRIMARY
THREAT WOULD BE LARGE HAIL...THOUGH AS MENTIONED IN THE SPC DY2
OUTLOOK AN ISOLATED SHORT-LIVED TORNADO CANNOT BE RULED OUT. ROSE

.LONG TERM...
(SUNDAY NIGHT THROUGH SATURDAY)

SUN NIGHT WRN PORTIONS OF THE FORECAST AREA WL REMAIN DRY...WHILE
MORE MOIST UPSLOPE CONDITIONS CONTINUE IN THE E WITH SOME SHOWERS
AND THUNDERSTORMS UNTIL MIDNIGHT OR MAYBE A LITTLE LONGER. IN THE
EARLY EVENING THE NAM HAS A NARROW AREA OF CAPE UP TO ABOUT 1200
J/KG ALONG THE I-25 CORRIDOR...WITH 0-6KM SHEARS OF AROUND 60 KTS.
COULD SEE ONE OR TWO STORMS BECOME SEVERE. ON MON WEAK RIDGING IS
EXPECTED OVR THE AREA FOR SLIGHTLY WARMER TEMPS. THERE MAY BE A
FEW SHOWERS OR TSTMS THAT DEVELOP OVR THE SERN PLAINS IN THE
AFTERNOON/EARLY EVENING. HUMIDITIES STILL LOOK LIKE THEY WL BE
HIGHER THAN 15 PERCENT OVR THE SERN PLAINS...BUT SHOULD DROP BELOW
15 PERCENT IN THE SAN LUIS VALLEY. THE WIND GUSTS IN THE SAN LUIS
VALLEY MAY REACH RED FLAG CRITERIA...BUT IT LOOKS FAIRLY MARGINAL
AT THIS TIME. WE SHOULD SEE DRY WRLY FLOW OVR THE AREA ON TUE WITH
EVEN WARMER TEMPS. IT LOOKS LIKE ON TUE THERE WL BE CRITICAL FIRE
WEATHER CONDITIONS IN THE SAN LUIS VALLEY AND OVER PORTIONS OF THE
SERN PLAINS LIKE NR THE SRN BORDER IN LAS ANIMAS COUNTY...ALSO IN EL
PASO...TELLER AND FREMONT COUNTIES. AREAS ALONG THE ARKANSAS RIVER
FROM PUEBLO COUNTY TO THE KANSAS BORDER COULD JUST HAVE MARGINAL
WINDS. THE FAR SERN PLAINS MAY ALSO HAVE RH VALUES THAT ARE TOO
HIGH. ON WED A STRONG UPR LOW MOVES ACRS MTS WITH ITS TROF
EXTENDING INTO UT BY 00Z THU. THIS WL BRING INCREASED FLOW ALOFT
OVR THE FORECAST AREA...AND WE COULD AGAIN HAVE SOME AREAS OF
CRITICAL FIRE WEATHER CONDITIONS. THE FIRST HALF OF WED SHOULD BE
DRY ACRS THE AREA...BUT BY LATE AFTERNOON WE COULD SEE SOME PCPN
DEVELOP OVR THE WRN MTS AHEAD OF THE UPR TROF. WED NIGHT THE UPR
TROF MOVES ACRS THE AREA...BUT NEITHER THE ECMWF OR THE GFS SHOWS
AND PCPN. THU THE TROF MOVES E OF THE AREA WITH WRLY FLOW
RETURNING ALOFT AND GENERALLY DRY WEATHER BUT TEMPS WL BE A LITTLE
COOLER. FOR FRI AND SAT TEMPS WL WARM AGAIN WITH DRY WRLY FLOW OVR
THE AREA.

&&

.AVIATION...

AVIATION CONCERNS INCLUDE SOUTHWEST WIND GUSTS UP TO AROUND 40 MPH
AT KALS THROUGH THIS EVENING. WINDS HAVE BEEN SLOW TO DEVELOP OVER
THE INTERSTATE 25 CORRIDOR...BUT STILL SHOULD SEE SOME GUSTY SW
WINDS LATE THIS AFTERNOON AND EARLY EVE. A COLD FRONT WILL MOVE
THROUGH THE ERN PLAINS THIS EVE AFTER ABOUT 03Z...AND WINDS WILL
SHIFT TO THE N AFTER THIS TIME. COULD SEE SOME AREAS OF MVFR CIGS
DEVELOP LATER TONIGHT AFTER THE FRONT PASSES THROUGH OVER PORTIONS
OF THE PLAINS...PROBABLY AFTER 06Z AND LASTING THROUGH MID SUNDAY
MORNING. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ221-222-
224>231-234>237.

&&

44/28
Hazardous weather outlook, Jun 7, 8:21 PM MDT, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
821 PM MDT SAT JUN 7 2008

COZ058>089-093>099-090230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
821 PM MDT SAT JUN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY AFTERNOON...A FEW SEVERE STORMS MAY DEVELOP ACROSS THE
I-25 CORRIDOR AND SOUTHEAST PLAINS. THESE STORMS WILL BE CAPABLE
OF PRODUCING HAIL BETWEEN 3/4 INCH AND 2 INCHES IN DIAMETER...AND
WIND GUSTS IN EXCESS OF 60 MPH. AN ISOLATED TORNADO CANNOT BE
RULED OUT...WITH STRONG VERTICAL WIND SHEAR PRESENT.

SUNDAY AFTERNOON INTO EARLY EVENING...THERE WILL BE FIRE WEATHER CONCERNS
ACROSS THE SAN LUIS VALLEY...AS RELATIVE HUMIDITIES WILL BE BELOW
15 PERCENT...AND WINDS WILL PROBABLY GUST ABOVE 25 MPH.

MONDAY AFTERNOON...ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE I-25 CORRIDOR AND SOUTHEAST PLAINS. THE PRIMARY THREATS
FROM THESE STORMS WILL BE HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF
HEAVY RAIN...AND WIND GUSTS TO 50 MPH.

BY TUESDAY AND WEDNESDAY...THE COMBINATION OF LOW RELATIVE
HUMIDITIES...GUSTY WINDS...AND HIGHER TEMPERATURES WILL BRING THE
POTENTIAL FOR WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS OVER THE
AREA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.

TLM

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 9:05 PM MDTFire Weather WatchPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache6 hr
Jun 8, 5:31 PM MDTSevere Thunderstorm WarningPUBBent44 min

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.